It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi everyone -

Well I have been on Xanax for a little over 2 years now and I was just wondering for those of you who are experts (those who have also taken it for a long time) - can it eventually start to make you feel sick, like there's just too much of it in your body for too long? I just feel sick all the time, I get so many headaches, I am always tired, I feel nauseous a lot, etc. When I take a Xanax it usually makes me feel better, but I wonder if once it wears off it is actually causing these "rebound" systems. I don't think it is withdrawal because I do not take it on a regular basis. I take it as needed, which means sometimes I can go 2 or 3 days without, and some bad days I might take have to take 2-3 half mg a day. But maybe it is withdrawal I don't know. I just thought withdrawal symptoms were increased anxiety. I don't feel nervous in particular, just sick. And its not all the time either...like I said, sometimes I can go several days without it and feel pretty good, but that never lasts more than a couple days. What do you think?
[QUOTE=mjewell]Hi everyone -

Well I have been on Xanax for a little over 2 years now and I was just wondering for those of you who are experts (those who have also taken it for a long time) - can it eventually start to make you feel sick, like there's just too much of it in your body for too long? I just feel sick all the time, I get so many headaches, I am always tired, I feel nauseous a lot, etc. When I take a Xanax it usually makes me feel better, but I wonder if once it wears off it is actually causing these "rebound" systems. I don't think it is withdrawal because I do not take it on a regular basis. I take it as needed, which means sometimes I can go 2 or 3 days without, and some bad days I might take have to take 2-3 half mg a day. But maybe it is withdrawal I don't know. I just thought withdrawal symptoms were increased anxiety. I don't feel nervous in particular, just sick. And its not all the time either...like I said, sometimes I can go several days without it and feel pretty good, but that never lasts more than a couple days. What do you think?[/QUOTE]
Xanax is highly addictive whether or not you have an addictive personality. If you have been taking it for 2 years you have gained what is called tolerance. This means that at a certain level of the chemical in your blood you feel ok. When that level drops your body feels it and lets you know with withdrawal symptoms that may include nausea, vomiting, heart palpitations and the feelings may become so intense that you will feel forced to increase your medication levels back to what the body feels is comfortable to prevent those symptoms. Even if you withdraw slowly, a little at a time, you will eventually have a day or two of discomfort which will cause you to feel sick. The anxiety that the Xanax has been subduing will maybe come back or maybe not but the physical symptoms are very real. This medication is very good for people who simply must have it like people with breathing problems from COPD or some other problems. But, an emotional problem such as nervousness would be better treated with an anti-depressant, or some coping skills counseling or both.





All times are GMT -7. The time now is 04:34 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!